How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PitRottMommy Your Own Question
PitRottMommy
PitRottMommy, Veterinary Nurse
Category: Dog
Satisfied Customers: 4548
Experience:  15 yrs experience in vet med, 8 in emergency med. Founder of a non-profit animal rescue
8538164
Type Your Dog Question Here...
PitRottMommy is online now
A new question is answered every 9 seconds

Mommy, Topcat is doing okay he isn't eating much again

This answer was rated:

Hi mommy,
Topcat is doing okay he isn't eating much again because of hairballs. I want o give him some lactulose but I opened up a new bottle today and it is orange syrup. All the other battles of lactulose have been clear syrup form. I called the pharmacy and they said its just another manufacturer and dont have any of that old stuff left. I am wondering if it safe to give him I am scared because he is so old. Or is there something else I can give him over counter that will move his stool??? Laxatone doesn't work or mineral oil. Is there anything else that might work?

Hello, JACustomer. I have been a Veterinary Nurse for over 15 years and would be happy to help you today. I'm reviewing your question right now.

It's worth trying the lactulose that you have. If its orange because its from a different manufacturer, the active ingredient is still the same as the others you've used.

Customer: replied 3 months ago.

Did you not get my last message? about the color orange and the dye? etc?

Perhaps not? Can you send again?

Customer: replied 3 months ago.

I am worried about giving him the lactulose in case its not really lactulose. And the dye too. This pharmacy has made mistakes in our own medications before and luckily we caught it. The lady said she went and looked at the other bottle in the back and the liquid was orange too.

Topcat is old and I don't want to give him anything that might push him over the edge. Can the dye hurt him? What are your thoughts?

Is this in the original bottle or has it been dispensed?

I ask because lactulose is commonly colored orange when its made to takes like oranges. This is common, in fact.

The dye should not hurt him if this is the case.

Customer: replied 3 months ago.

its in a brown prescription bottle.

They dispensed it then. It sounds like lactulose to me. I would give the syrup and see how he manages.

Customer: replied 3 months ago.

okay I will try it. He isn't eating much so I want to try and flush the hair out of him and he is sneezing some again he was sneezing a little blood but I put a humidifier on him for a few days and its better now.

Excellent. It sounds like you're becoming an expert at this!

Customer: replied 3 months ago.

well I don't know about that but I am trying to keep my kitty alive that is for sure. He must keep a lot of hair in his tummy not to be able to eat much. He drinks. Yesterday I could only get him to eat a little turkey from my croissant sandwhich.

The best turkey always comes from mom's sandwich :)

Customer: replied 3 months ago.

Thank you Mommy...I will keep you updated

Splendid.

Customer: replied 2 months ago.

MOMMY....I need your help I picked up some amoxicillin tonight from the vet for TOPCAT and they forgot to put water in it..how much should I put in it?? it also says on bottle for dogs only. the manufacturer is Virbac.

are you seeing this????

Can you send me a picture of all sides of the bottle?

Customer: replied 2 months ago.

the doctor finally answered my question. I don't know how I can post a picture Mommy

Do you still need help if your question was answered?

Customer: replied 2 months ago.

I think I received the answer he said 21 ML so I am going to use the dropper 10 1/2 times full of water and shake it good then give him a dose

Excellent!

Customer: replied 1 month ago.
Mommy...I went out of town yesterday and just came back home and when I came through the door within 5 minutes Topcat threw up 3 times...It was hot in the house and he has been sneezing again a lot. I stopped those antibiotics when he threw them up right after I gave it to him the last time. BUt one of his throw ups had blood in it. After he wa done he asked me for more food I gave him can food with water he ate a lot of it was purring jumped up in his chair and went to sleep. He hasn't had very many good bowel movements lately. I had a old bowl of hard WD food with oil in it and it had been down for several months maybe that made hi sick because his throw up had that food in it...your thoughts????

Any changes in food can certainly cause vomiting and that might also have blood in it. If this persists, he needs to see a vet. You may give him 0.5mg/pound of body weight of famotidine (regular Pepcid) to see if this helps calm the vomiting, as well. Keep me posted on his progress.

Customer: replied 1 month ago.
I will update you later thank you

No problem

Customer: replied 1 month ago.
Mommy...update...Topcat has not thrown up anymore. He is eating but not as much as he use to...he wants more temptation treats then anything. But the last couple of weeks I noticed he has slowed down with eating. But he seems like he is hagning in there still purring and playing some.

Glad to hear he's feeling better.

PitRottMommy and 4 other Dog Specialists are ready to help you